Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 18, 2016, 4:59 PM CDT for Fillmore County, Mower County, Olmsted County, Minnesota. It was in force for 61 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2016, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 18, 2016, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 101 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:10 PM CDT | TSTM WND GST 40 | 4 N Spring Valley, MN | |
| Aug 18, 5:18 PM CDT | TSTM WND GST 50 | Stewartville, MN | WIND GUSTS ESTIMATED 40 TO 50 MPH. |
| Aug 18, 5:24 PM CDT | TSTM WND DMG | 3 Wnw Spring Valley, MN | LOTS OF TREES BLOWN DOWN |
| Aug 18, 5:24 PM CDT | TSTM WND DMG | 3 Wnw Spring Valley, MN | LOTS OF TREES BLOWN DOWN. |
| Aug 18, 5:24 PM CDT | TSTM WND GST 40 | Le Roy, MN | |
| Aug 18, 5:24 PM CDT | HAIL 0.25 | 1 Sw Rock Dell, MN | PLUS WIND GUSTS OF 30 MPH. |
| Aug 18, 5:24 PM CDT | HAIL 0.25 | Rock Dell, MN | PLUS WIND GUSTS OF 30 MPH |
| Aug 18, 5:32 PM CDT | TSTM WND GST 60 | 1 Sw Rock Dell, MN | |
| Aug 18, 5:32 PM CDT | TSTM WND GST 60 | Rock Dell, MN | |
| Aug 18, 5:32 PM CDT | TSTM WND GST 65 | Rock Dell, MN | |
| Aug 18, 5:44 PM CDT | HAIL 1 | 1 Se Cherry Grove, MN | |
| Aug 18, 5:44 PM CDT | HAIL 1 | Cherry Grove, MN | |
| Aug 18, 5:45 PM CDT | TSTM WND DMG | 1 W Racine, MN | BARN BLOWN DOWN. ANOTHER OUT BUILDING ALSO SUSTAINED DAMAGE. TIME ESTIMATED FROM RADAR. |
| Aug 18, 5:48 PM CDT | TSTM WND GST 60 | Stewartville, MN | |
| Aug 18, 5:49 PM CDT | TSTM WND GST 50 | Stewartville, MN | |
| Aug 18, 6:03 PM CDT | TSTM WND GST 47 | 2 Wsw Fillmore, MN | SMALL TREE LIMBS DOWN. |
| Aug 18, 6:03 PM CDT | TSTM WND GST 47 | 3 Nw Wykoff, MN | SMALL TREE LIMBS DOWN. |
| Aug 18, 6:08 PM CDT | TSTM WND DMG | 1 Ne Carimona, MN | LOTS OF TREE DAMAGE ON SECONDARY ROADS WEST OF PRESTON. |
| Aug 18, 6:08 PM CDT | TSTM WND DMG | 3 W Preston, MN | LOTS OF TREE DAMAGE ON SECONDARY ROADS WEST OF PRESTON. |
| Aug 18, 6:09 PM CDT | TSTM WND GST 73 | 1 Nw Carimona, MN | MEASURED AT THE FILLMORE COUNTY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 2:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601 WUUS53 KARX 182159 SVRARX MNC045-099-109-182300- /O.NEW.KARX.SV.W.0072.160818T2159Z-160818T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 459 PM CDT THU AUG 18 2016 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MOWER COUNTY IN SOUTHEASTERN MINNESOTA... WESTERN FILLMORE COUNTY IN SOUTHEASTERN MINNESOTA... OLMSTED COUNTY IN SOUTHEASTERN MINNESOTA... * UNTIL 600 PM CDT * AT 457 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR HAYFIELD TO NEAR ROSE CREEK...MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...LAW ENFORCEMENT REPORTS TREE BRANCHES DOWN IN AUSTIN. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * SEVERE THUNDERSTORMS WILL BE NEAR... ROCHESTER AROUND 510 PM CDT. STEWARTVILLE AND GRAND MEADOW AROUND 515 PM CDT. LE ROY AROUND 520 PM CDT. SPRING VALLEY AND EYOTA AROUND 525 PM CDT. CHATFIELD...WYKOFF AND DOVER AROUND 530 PM CDT. FOUNTAIN AROUND 535 PM CDT. PRESTON AROUND 540 PM CDT. PEOPLE ATTENDING THURSDAYS ON FIRST AND 3RD SHOULD SEEK SAFE SHELTER IMMEDIATELY! PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO URBAN FLOODING OF ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269 TIME...MOT...LOC 2157Z 286DEG 46KT 4394 9276 4361 9290 HAIL...0.75IN WIND...60MPH $$ DAB
4 follow-up statements
050
WWUS53 KARX 182217
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT THU AUG 18 2016
MNC045-099-109-182300-
/O.CON.KARX.SV.W.0072.000000T0000Z-160818T2300Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
517 PM CDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...
AT 514 PM CDT...THE LEADING EDGE OF SEVERE THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEAR BYRON AND WEST ROCHESTER...
TO NEAR LE ROY...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT HAS REPORTED SOME ISOLATED TREE BRANCH AND
POWER LINE DAMAGE. WINDS HAVE BEEN MEASURED AROUND 50 MPH.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
ROCHESTER AND STEWARTVILLE AROUND 520 PM CDT.
SPRING VALLEY AROUND 525 PM CDT.
EYOTA AND WYKOFF AROUND 535 PM CDT.
DOVER AND CHATFIELD AROUND 540 PM CDT.
PRESTON AROUND 545 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON.
PEOPLE ATTENDING THURSDAYS ON FIRST AND 3RD SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING IS OCCURRING
WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269
TIME...MOT...LOC 2214Z 272DEG 44KT 4401 9257 4356 9260
HAIL...<.75IN
WIND...60MPH
$$
DAB814 WWUS53 KARX 182221 CCA SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 521 PM CDT THU AUG 18 2016 MNC045-099-109-182300- /O.COR.KARX.SV.W.0072.000000T0000Z-160818T2300Z/ MOWER MN-FILLMORE MN-OLMSTED MN- 521 PM CDT THU AUG 18 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES... AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCHESTER TO NEAR LE ROY...MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...LAW ENFORCEMENT. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THESE SEVERE STORMS WILL BE NEAR... SPRING VALLEY AROUND 525 PM CDT. EYOTA AND WYKOFF AROUND 535 PM CDT. DOVER AND CHATFIELD AROUND 540 PM CDT. FOUNTAIN AROUND 545 PM CDT. PRESTON AROUND 550 PM CDT. OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FILLMORE...MARION...HIGH FOREST...PLEASANT GROVE AND WASHINGTON. PEOPLE ATTENDING THURSDAYS ON FIRST AND 3RD SHOULD SEEK SAFE SHELTER IMMEDIATELY! PRECAUTIONARY/PREPAREDNESS ACTIONS... INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269 TIME...MOT...LOC 2217Z 266DEG 39KT 4401 9257 4356 9260 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ DAB
800
WWUS53 KARX 182235
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT THU AUG 18 2016
MNC045-099-109-182300-
/O.CON.KARX.SV.W.0072.000000T0000Z-160818T2300Z/
MOWER MN-FILLMORE MN-OLMSTED MN-
535 PM CDT THU AUG 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES...
AT 533 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ROCHESTER TO NEAR CHATFIELD TO NEAR LE ROY...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS ESTIMATED 60 TO 70 MPH WINDS NEAR
ROCK DELL AROUND 530 PM. WINDS SAID TO BE VERY IMPRESSIVE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
CHATFIELD AND WYKOFF AROUND 540 PM CDT.
FOUNTAIN AROUND 545 PM CDT.
PRESTON AROUND 550 PM CDT.
EYOTA AROUND 555 PM CDT.
DOVER AROUND 600 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269
TIME...MOT...LOC 2233Z 267DEG 29KT 4395 9251 4382 9228 4352 9239
HAIL...<.75IN
WIND...60MPH
$$
DAB602 WWUS53 KARX 182256 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 556 PM CDT THU AUG 18 2016 MNC045-099-109-182300- /O.CON.KARX.SV.W.0072.000000T0000Z-160818T2300Z/ MOWER MN-FILLMORE MN-OLMSTED MN- 556 PM CDT THU AUG 18 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EASTERN MOWER...WESTERN FILLMORE AND OLMSTED COUNTIES... AT 554 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF EYOTA TO NEAR FOUNTAIN TO NEAR LIME SPRINGS...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS WARNING MAY NEED TO BE EXTENDED PAST 6 PM...FOR A SMALL AREA ALONG THE OLMSTED-FILLMORE COUNTY LINE OR SLIGHT SOUTH...FOR WIND GUSTS TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4408 9268 4401 9208 4350 9209 4350 9269 TIME...MOT...LOC 2254Z 273DEG 29KT 4393 9233 4380 9211 4350 9222 HAIL...<.75IN WIND...60MPH $$ DAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:41 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 18, 2:41 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 241 PM CDT THU AUG 18 2016 .SHORT TERM...(Tonight through Friday Night) Issued at 241 PM CDT THU AUG 18 2016 Surface map this afternoon has a warm front extending from near Sioux Falls SD through Waterloo IA and then into northwestern IL. Increasing moisture transport into/over the warm front aided by an approaching mid-level trough, per latest water vapor loop, was producing scattered thunderstorms across southern/central MN. Main concern through Friday night is obviously on thunderstorm chances and severe/localized heavy rain threat. Going into this evening/overnight...moisture transport continues to increase over the warm front as it moves slowly northward to near I- 90 by pre-dawn hours. This is expected to fuel thunderstorms with highest chances along/north of I-90. Could see an isolated strong to severe storm threat with the main threat being wind. Precipitable waters in the 1.5 to 1.8 range overnight, so could see some concentrated/localized heavier rainfall with some of the storms. Appears to be a lull in the moisture transport among the various models in the 09-15z time frame...so should see a corresponding lull in showers and thunderstorms. Focus then turns to incoming cold front Friday afternoon/night with 0-3km mucape pool of 3500-5500J/kg in place along/south of I-94. 0- 3km bulk shear still a bit meager in the 20-maybe 35kt range. Still thinking damaging wind would be the main severe threat if some linear organization can be attained. Also will continue to see that threat of localized/concentrated heavier rainfall with some of the storms. .LONG TERM...(Saturday through Thursday) Issued at 241 PM CDT THU AUG 18 2016 For Saturday into Saturday night...still seeing some differences among the deterministic models on amount of intensification of surface low moving northeast across the area. NAM has been consistently the deepest with the low and steers heavier deformation area rain more from east central MN into northwest WI. The GFS/ECMWF/GEM have a more open wave low and resultant deformation rain is light but more focused over our southeast MN into west central/north central WI area. Consensus of all the models brings a broad 1-2 inches of rainfall across our area from tonight through Saturday. Have to believe there will be some localized higher amounts given the higher precipitable water amount/humid airmass in place. As such, went with an ESF/Hydrologic Outlook with concern for for some flooding the next few days until this low exits the area. Autumn-like conditions in store for Sunday behind the departing low and as cool Canadian high pressure builds into the region. Could still see a few lingering/isolated showers across central WI under the deeper cyclonic flow aloft. Otherwise...plan on high temperatures in the upper 60s/lower 70s. Looks dry through Tuesday with a slow warming trend through Tuesday as that high pressure drifts eastward into the Great Lakes/Ohio River Valley regions. Highs on Monday look to be in the 70s and in the upper 70s/lower 80s Tuesday. Shower/thunderstorm chances return Wednesday through Thursday as a mid-level trough/surface cold front pushes into the region. && .HYDROLOGY... Issued at 241 PM CDT THU AUG 18 2016 Latest NAM/GFS/ECMWF still showing precipitable water values in the 1.5 to 1.8 inch range tonight through Saturday. However...models still displaying differences in placement of convection and heavier rainfall tracks through period. At this time...looks like the forecast will likely see 1 to 2 inches of rainfall through the period...with locally 2 to 4 inches. If storms entrain over any given area either tonight or Friday evening/night...flooding will be possible. However...confidence remains low for any flooding potential. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...SHEA HYDROLOGY...DAS
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT THU AUG 18 2016 IAZ008>011-MNZ079-086>088-094>096-191100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-HOUSTON- 300 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED GOING INTO THE EVENING. SOME STORMS COULD PRODUCE STRONG WINDS...HAIL...AND HEAVY RAIN. A FEW WARNINGS ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE EXPECTED LATER TONIGHT AND OVERNIGHT. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS REMAIN LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN AND HAIL LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...ESPECIALLY BETWEEN 5PM AND 9PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ018-019-029-030-WIZ041>044-053>055-061-191100- FLOYD-CHICKASAW-FAYETTE-CLAYTON-LA CROSSE-MONROE-JUNEAU-ADAMS- VERNON-CRAWFORD-RICHLAND-GRANT- 300 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING...AFTER 6PM. A FEW OF THE STORMS COULD BE STRONG WITH GUSTY WINDS AND HAIL. ADDITIONAL STORMS COULD REFORM LATE TONIGHT AS WELL WITH A THREAT FOR HEAVY RAIN...GUSTY WIND AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS...HEAVY RAIN AND HAIL LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT A FEW GROUPS MIGHT BE NEEDED IF STRONGER STORMS MOVE IN EARLY THIS EVENING. SPOTTERS MAY ALSO BE NEEDED LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-032>034-191100- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- 300 PM CDT THU AUG 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE GOING INTO THE EVENING... BUT ANOTHER THREAT EXISTS OVERNIGHT WITH THE POTENTIAL FOR HEAVY RAIN...GUSTY WINDS AND HAIL. RAINFALL AMOUNTS WILL NEED TO BE WATCHED IN CASE ADDITIONAL FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY FRIDAY INTO SATURDAY. SOME OF THE STORMS COULD BE STRONG AT TIMES WITH HEAVY RAIN AND GUSTY WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. SHEA
In the hours before
Special weather statement, Aug 18, 3:57 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT THU AUG 18 2016
MNZ086-087-094-095-182230-
DODGE-MOWER-FILLMORE-OLMSTED-
357 PM CDT THU AUG 18 2016
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHEAST MINNESOTA...
AT 348 PM CDT...RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
APPROACHING INTERSTATE 35 IN SOUTH CENTRAL MINNESOTA. THESE STORMS
HAVE A HISTORY OF ISOLATED QUARTER SIZED HAIL AND POCKETS OF
WIND DAMAGE.
MOVEMENT OF THE STORMS WAS SOUTHEAST AT 40 MPH. THE STORMS WILL MOVE
INTO MOWER AND DODGE COUNTIES JUST AFTER 430 PM...AND CONTINUE
EAST TO ROCHESTER AND PRESTON IN THE 5 TO 6 PM HOUR.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HOWEVER...ISOLATED MORE SEVERE THUNDERSTORMS ARE POSSIBLE
AS WELL. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.
SEEK SHELTER WHEN THE STORMS APPROACH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN MINNESOTA.
LAT...LON 4420 9304 4419 9233 4411 9232 4411 9230
4350 9207 4351 9305
TIME...MOT...LOC 2056Z 298DEG 35KT 4413 9355 4373 9386
DABLocal storm report, Aug 18, 4:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
454 PM CDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST AUSTIN 43.67N 92.97W
08/18/2016 E45 MPH MOWER MN BROADCAST MEDIA
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:57 PM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted | 93 min |
| Aug 18, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower | 61 min |
| Aug 18, 5:06 PM CDT | Areal Flood Advisory | ARX | Mower | 54 min |
| Aug 18, 5:50 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 70 min |
| Aug 18, 5:51 PM CDT | Special Weather Statement | ARX | Houston, Winona | 54 min |
| Aug 18, 6:01 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 29 min |
| Aug 18, 6:25 PM CDT | Special Weather Statement | ARX | Houston | 50 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.